Wednesday, August 19, 2015

ACLS Questions

01. You respond to a Code Blue on the Telemetry floor.  When you arrive to the room CPR is in progress.  The patient already had a # 20 saline lock to the left AC.  When the patient is placed on the defibrillator monitor, the following rhythm is noted.  What is the next appropriate intervention?

a. Administer a 1 mg epinephrine followed by a 10 cc saline flush
b. Administer 300 mg of amiodarone
c. Defibrillate at 200 joules
d. Give Vasopressin 40 units IV

02. An 83 year old male who was admitted last night with a hip fracture is noted to be unresponsive.  No spontaneous respirations are noted.  A code is called and CPR is initiated with positive pressure ventilations. The ventilations are noted to adequate with good chest rise.  When you place the patient on the defibrillator monitor, the following rhythm is noted.  What is the next appropriate intervention?

a. Give atropine 0.5 mg IV push
b. Attempt transcutaneous pacing at 60 bpm
c. Give epinephrine 1 mg IV push
d. Defibrillate at 200 joules

03. A 56 year old female patient who is undergoing chemotherapy at the Cancer Center is admitted with neutropenia and dehydration from protracted nausea, vomiting, and diarrhea.  She begins to complain of chest pain that radiates to the back.  Oxygen at 2 L/min is started and nitroglycerine 0.4 mg is given X 3 for the chest pain with only moderate relief.  A 12 lead EKG is done and the following rhythm is noted. What is the intervention is appropriate for this rhythm?

a. Vasopressin 40 units IV
b. Magnesium 2 gm IV
c. Amiodarone 300 mg IV
d. Lidocaine 1 – 1.5 mg/kg IV push

04. A 75 year old from a retirement facility is brought to the ER by EMS with complaints of altered mental status, shortness of breath, and chest pain.  His neighbors stated that he was healthy up until 2 days ago at which time he was bothered by persistent nausea and heartburn.  He slept several hours afterwards and woke up without further symptoms.  But as the following day he was noted to become more confused and short of breath. A saline lock is established and he is placed on oxygen at 2 L/min. VS: 96.5-75-30. BP:  158/92. Sats 92%.  He is placed on the monitor and the following rhythm is noted.  What intervention is appropriate for the patient at this time?

a. Administer nitroglycerin 0.4 mg SL up to three doses
b. Immediate transcutaneous pacing
c. Epinephrine 1 mg IV push
d. Begin CPR

05. A 44 year old female with a history of a “bad heart valve” comes to the ER complaining of shortness of breath and palpitations over the last 3 days.  She is noted to have fine crackles in her bases.  Oxygen at 2 L/min is started as well as a saline lock in her left AC.  When she is placed on the monitor, the following rhythm is noted.  What is interventions would be appropriate for the patient at this time?

a. Cardizem 10 mg IV push
b. Adenosine 6 mg rapid IV push
c. Moderate sedation and cardioversion at 120 joules

d. Defibrillation at 200 joules

Answers
01. The answer is: c. Defibrillate at 200 joules. The foundation of successful ACLS is high-quality CPR, and, for VF/pulseless VT, attempted defibrillation within minutes of collapse. For victims of witnessed VF arrest, early CPR and rapid defibrillation can significantly increase the chance for survival to hospital discharge. A and D. Vasoconstrictors are recommended if the VF/VT persist after the first shock. B. Amiodarone is recommended for VF/VT that persists after initial defibrillation attempts and the use of vasoconstrictors.

02. The answer is: c. Give epinephrine 1 mg IV push. During PEA a vasopressor should be given as soon as feasible with the primary goal of increasing myocardial and cerebral blood flow during CPR and achieving ROSC. A. Available evidence suggests that the routine use of atropine during PEA or asystole is unlikely to have a therapeutic benefit. B. Electric pacing is generally not effective in cardiac arrest, and no studies have observed a survival benefit from pacing in cardiac arrest. D. Defibrillation is recommended for pulseless VF/VT

03. The answer is: b. Magnesium 2 gm IV. The rhythm shows torsades de pointes. For VT cardiac arrest that is associated with torsades de pointes, providers may administer an IV/IO bolus of magnesium sulfate at a dose of 1 to 2 g diluted in 10 mL D5W.

04. a. Administer nitroglycerin 0.4 mg SL up to three doses.  The EKG shows ST elevation and the development of a large Q wave in lead II.  A 12 lead EKG should be done to look for ST elevation in contiguous leads.  Since the symptoms started two days ago, he is ineligible for fibrionlytics but should be sent to the cath lab for PCI.  In addition Aspirin 162 - 365 mg should be given.  

05. a. The answer is: Cardizem 10 mg IV push. The rhythm is atrial fibrillation with rapid ventricular response. Stable patients require ventricular rate control as directed by patient symptoms and hemodynamics. IV β-blockers and nondihydropyridine calcium channel blockers such as diltiazem may be used. B. Adenosine, when used for atrial fibrillation or flutter, may transiently slow ventricular rate (which may be useful diagnostically) but will not terminate the rhythm or provide lasting rate control. C. Patients with an atrial fibrillation duration of >48 hours are at increased risk for cardioembolic events. Electric or pharmacologic cardioversion (conversion to normal sinus rhythm) should not be attempted in these patientvs unless the patient is unstable. D. Defibrillation is recommended for pulseless VF/VT.

No comments:

Post a Comment